OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 31, Iss. 5 — May. 1, 2014
  • pp: 914–919

Diffraction integral and propagation of Hermite–Gaussian modes in a linear refractive index medium

A. A. Kovalev, V. V. Kotlyar, and S. G. Zaskanov  »View Author Affiliations


JOSA A, Vol. 31, Issue 5, pp. 914-919 (2014)
http://dx.doi.org/10.1364/JOSAA.31.000914


View Full Text Article

Enhanced HTML    Acrobat PDF (503 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We derive a diffraction integral to describe the paraxial propagation of an optical beam in a graded index medium with the permittivity linearly varying with the transverse coordinate. This integral transformation is irreducible to the familiar ABCD transformation. The form of the integral transformation suggests that, unlike a straight path in a homogeneous space, any paraxial optical beam will travel on a parabola bent toward the denser medium. By way of illustration, an explicit expression for the complex amplitude of a Hermite–Gaussian beam in the linear index medium is derived.

© 2014 Optical Society of America

OCIS Codes
(050.1960) Diffraction and gratings : Diffraction theory
(350.5500) Other areas of optics : Propagation
(260.2710) Physical optics : Inhomogeneous optical media

ToC Category:
Physical Optics

History
Original Manuscript: December 19, 2013
Revised Manuscript: March 4, 2014
Manuscript Accepted: March 4, 2014
Published: April 8, 2014

Citation
A. A. Kovalev, V. V. Kotlyar, and S. G. Zaskanov, "Diffraction integral and propagation of Hermite–Gaussian modes in a linear refractive index medium," J. Opt. Soc. Am. A 31, 914-919 (2014)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-31-5-914

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited